68.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Jaw and tooth ache on Letrozole

6 REPLIES 6
MysteryMouse
Member

Re: Jaw and tooth ache on Letrozole

Hi AnnieCB

 

I'm 50 and after switching from Tamoxifen to Anastrazole I too had pain in my jaw and teeth to begin with.  I thought at first it was the tablets but spoke to a pharmacist about side effects who thought it was possibly caused by night tooth grinding.  So I tried to really relax and chill before bed and used mindfulness techniques etc and it really worked.  No problem with jaw or teeth since. 🙂 

 

Re joint pain I have it, especially first thing in the morning when I have to hobble about! 😮 .  I have osteoarthritis quite bad in knees, ankles and hip.  However, I have found that the more physical activity I 'push' myself to do even if it hurts the better I feel so I walk every day and have just started back trying to jog.  My GP says that this is all beneficial.

 

Re the hot flushes yes I have too but I look on the positives and think the tablets are working to give such side effects! 🙂 

 

I have found this tablet regime is better for my mind than the tamoxifen and for that I am grateful! 🙂

 

MM

x

AnnieCB
Member

Re: Jaw and tooth ache on Letrozole

Oh my Lord me too, tamoxifen 2.5 years 6 months on letrozole and I can barely walk on my left knee & hip the pain immense. Teeth ache sooooo much I'm hating it my whole body ache I'm 52, feeling 92 and considering I'm now post menopausal ... still boiling with hot flushed 😫
Guest user
Not applicable

Re: Jaw and tooth ache on Letrozole

Dear All,
Thank you for your thoughts, maybe it is teeth clenching my Dentist has mentioned it too, I’m probably doing it at night because I’m trying to make a conscious effort of not to do it during the day but they ache during the day? Oh well I’ve said it somewhere before on here that these drugs have a double edge sword to them, sadly I think this one is not for me.
I had 5 years of Tamoxifen only to be told last year that I would probably have to have a further 2 years on it because of my age, 43. Tamoxifen was not fantastic for me either really and the thought of another two years was not a pleasing thought, so I opted for my ovaries to be removed in January. My Oncologist wanted me to take Letrozole as she said it was a better option than Arimidex and in fact, she was taking Letrozole herself with hardly any side effects...jeez I wish that was me!
I think I want a break from the whole lot like you Hazel, I have decided after I have seen my GP next month that I want two months drug free. I want to feel myself again and get back some control of my body I’m not a sad person and this little pill is making me so. I will then look again into another drug that likes me a bit better!
My ovaries going was a good thing for me but by jiminy it has stirred up all the menopause symptoms I had at the start of taking Tamoxifen. I thought the hot flushes and sleepless nights were a thing of the past but oh no they are all back...I’m pooped...this ole journey for me is a case of predictably...unpredictable!!
Keep well girls and thanks again.
Gilly x
hazelmary
Member

Re: Jaw and tooth ache on Letrozole

Hello Gilly
I am in year 4 of 5 years of Letrozole after 5 years of Tamoxifen.
Sorry to hear that you have problems with your jaw and tooth ache. It could well be Letrozole, since taking Letrozole my dentist says that I have started toothgrinding at night and now have to wear a gun shield to protect my bottom teeth. One of my top teeth broke up over a period of time.
Still in the mouth area I started having problems with my mouth 6 months after starting Letrozole and have been diagnosed as having Burning Mouth Syndrome so on nortriptyline for that.
I took a break from Letrozole in Januray because it was getting me down but then I started having problems with my back etc, aches and pains my Onc sent me for an MRI scan and it was clear so I am now back on Letrozole and will stay on it for the final year because although I moan about it it is keeping me clear of cancer. It was no stressful waiting for the scan results thinking that the cancer may have returned that I will put up with the SEs for the next year.
Everyone reacts differently to Letrozole, some SEs come and go, I would give it a bit longer if I was you but knock on your Gps door if you need help dealing with the SEs
Hazel

Morwenna
Member

Re: Jaw and tooth ache on Letrozole

I am having some tenderness in my molars, which I was starting to worry about, as I'm on chemo, but your remarks about stress are really ringing bells!

About 7-8 years back we were emigrating to Canada, and husband had come out with the boys to start schools etc while I finished selling the house and getting everything packed up.

My teeth got so sore I could hardly bite down on anything, and I hurried off to the dentist, who did a check xray, but then told me my teeth were fine, but I was suffering from bruxism, ie clenching and grinding my teeth in my sleep! He asked if I was stressed! Ya think???!!!!

So its suddenly occurred to me that this might be the exact same thing! He did warn me that once you started it became habitual, and could lead to wear, or even breaking teeth. Since we have been here in Canada I have actually had two molars break, with no obvious force, although both had large old fillings from my youth ....

Who knows .... Maybe this is the answer!

If so, I believe it is possible to have special devices made to wear while sleeping, or maybe a mild anti-anxiety med would work as well?
catseye
Member

Re: Jaw and tooth ache on Letrozole

Hi Gilly,
I'm currently on Tamoxifen, so don't really know too much about the side effects of Letrozole, however, the aching teeth and jaw sound very similar to symptoms I had during Chemo.
My Onc dismissed it as she'd never come across it as a side effect of FEC.
I now think it was a result of feeling stressed and anxious. I was seeing an Osteopath for various other aches and pains and she agreed and said quite a few people get this symptom, perhaps due to holding a lot of tension in their jaw when stressed, leading to the aching.
You say you feel like you're wound up...maybe the Letrozole is causing this and being stressed is causing the aching?
Really hope it settles down and that you are feeling better soon.
Guest user
Not applicable

Jaw and tooth ache on Letrozole

Dear All,
Just wondering if anybody else has odd some odd side effects from Letrozole; I am approaching my 3rd month now of taking it after 5 years of Tamoxifen. Here are some of the side effects I am experiencing:
Jaw and tooth ache mainly the molars
Feeling wound up like I am living on espresso coffee
Feeling on the whole quite sad and with everything treatment wise I have had I don’t want some tiny little yellow pill making me feel blue!
I hate moaning about things but I am at the stage of giving it up, I have a Doc’s appointment early May if anybody can suggest anything I would be grateful...maybe I should be taking it for longer for the side effects to go... Thanks.
Best wishes

Gilly